Connecticut, 2016Strong Wind in Connecticut, December 15, 2016
December 15, 2016 · NWS OKX · 2 events in 2 counties and zones
Strong winds occurred behind a deep area of low pressure.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred behind a deep area of low pressure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 15, 11:21 AM EST, 39 minutes earlier.
Area forecast discussion, Dec 15, 11:21 AM EST, 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
1121 AM EST Thu Dec 15 2016
.SYNOPSIS...
Weak high pressure will be over the region today, then a cold front
moves through late tonight. High pressure then builds in on Friday,
shifting to the east Friday night as a warm front approaches from
the southwest. This front lifts to the north on Saturday,
followed by a cold front crossing the area on Sunday. High
pressure then builds over the area into the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Snow squalls have pushed to the south of Long Island with a few
snow showers lingering near KEWR. These should be short-lived.
Otherwise, the forecast is generally on track. Weak surface
ridging for today along with an upper trough axis and vigorous
shortwave passing through. Have isolated/scattered snow showers in
the forecast with this lift. Somewhat better chances would be over
the waters, eastern LI, and over the NW zones where there will be
more in the way of moisture with transport from the ocean, sound,
and Great Lakes. High temperatures will be well below normal, only
in the 20s. Wind chill values will average around 10 above today.
In addition to the cold, the other big story will be strong winds.
Expecting sustained winds to climb into the 20-30 mph range. Models
are in agreement with deep mixing and steep lapse rates with the
cold air advection. With gusts up to 45-50 mph expected, will leave
the wind advisory up for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A reinforcing shot of cold air advection arrives tonight with the
passage of arctic front. Isolated snow showers expected with this
front. Mixing remains deep with such strong cold air advection and
models showing winds in the upper portions of the boundary layer
supporting surface gusts of 50-60 mph. It's likely that gusts
won't be this strong for the entire night, with warning criteria
more likely to be met for a few hours either side of around
midnight. Will convert the high wind watch to a warning for
tonight.
Wind chill values tonight drop to 0-5 above zero for the city and 0
to 10 below elsewhere. This is not cold enough to meet wind chill
advisory criteria. Actual temperatures fall into the teens across
the coastal areas and single digits inland. No record lows are
currently forecast to be tied or broken.
High pressure builds in behind the departing cold front on Friday,
and after a breezy start, winds subside through the day. Although
temps aloft moderate, the mixing depth will be reduced by subsidence
from the building high and the core of the low level cold air shifts
through. High temps once again in the 20s for most spots with a few
areas across the northern fringe of the CWA possibly not even
getting out of the teens. Some record low maximum temperature
records could be tied or broken.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Model guidance is in good agreement with the H5 pattern across
North America through the weekend...with differences becoming
apparent in timing and amplitude of the flow by early next week.
The long term starts off with deep SW flow across most of the
lower 48 as an upper trough out west digs as it crosses the
Rockies this weekend with strong ridging over the Caribbean and
western Atlantic. This trough develops into a full latitude
longwave trough over the Plains and Midwest as it merges with the
remnants of a much weaker polar vortex over Hudson Bay. The
ridging over the Caribbean will force the trough to weaken as it
tries to move towards the NE...thus inhibiting height falls. A
SW flow aloft appears to prevail through the first half of next
week across the eastern states...although there is uncertainty
with the timing of the next system during the midweek period due
to the aforementioned differences in the upper flow.
At the sfc...warm front approaches Fri night...lifting across the
area on Sat. Due to strong departing ridge...have slowed the onset
of pcpn around 3 hours Fri Night. Lows will likely occur in the
eve with a very cold airmass slowly warming overnight with an
increasing sly flow developing. Pcpn will start as snow everywhere
with a gradual changeover to rain from S to N. Due to the arctic
airmass in place and despite a CAD signature...feel there could be
a period of rain that freezes on contact as surfaces will take a
bit longer to rise above the freezing mark than the air will. Thus
have included a few hundredths of an inch of fzra in the forecast
Sat morning. Most locations....with perhaps only Orange
county...should be plain rain by early aftn. LLJ will also be
increasing to 70-80 kt Sat morning...thus have added a period of
moderate pcpn to the grids. This will aide in rapid accumulation
of snow inland where 4-6 inches are expected before the changeover
to rain. Elsewhere...expect 2-4 before the changeover...lowest
amounts to the SE (see most likely snow accumulation forecast on
our winter weather page for a visual of forecasted totals).
Strong WAA on top of snowpack could lead to fog late Sat and Sat
night...especially inland where winds will be lighter. Overrunning
rain ends during the eve Sat with light rain or drizzle remaining
until the cold fropa on Sun. There is a timing issue with the
fropa leading to around a 5 degree difference in high temps in the
MOS...however since the trend has been slower have gone with the
later timing and warmer temps. If this verifies...we could see
highs in the upper 40s inland to mid 50s at the coast...but cold
temps return post front with strong CAA and lows in the teens and
20s Sun night and generally upper 20s to lower 30s on Mon.
Haven't made many changes thereafter due to upper pattern
differences...although it does appear that we could be dry until
Wed as pcpn associated with a system that develops near the Mid
Atlantic coast on Tue remains to our S and E.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Main area of snow showers has passed to the south of the terminals
with the exception of few snow showers in an around KEWR. This
will be short-lived.
Very windy today with W/NW winds will increasing to sustained
20-25KT with gusts 30-35KT. Some occasional gusts of 45-50 kt
possible, mainly from 02Z through 07Z on the 16th.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
NY Metro Enhanced Aviation Weather Support...
Detailed information...including hourly TAF wind component fcsts
can be found at:
http:/www.weather.gov/zny/n90
KJFK TAF Comments: High confidence in wind direction today around
310 magnetic, or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
KLGA TAF Comments: High confidence in wind direction today around
310 magnetic. or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
KEWR TAF Comments: High confidence in wind direction today around
310 magnetic, or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
The afternoon haze potential forecast is green...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: High confidence in wind direction today around
310 magnetic, or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
KHPN TAF Comments: High confidence in wind direction today around
310 magnetic, or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
KISP TAF Comments: High confidence in wind direction today around
310 magnetic, or just left. Isolated gust to 50 kt possible from
03-06Z tonight.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...VFR. NW gusts 15-25 KT in the morning.
.Late Friday night-Saturday...IFR likely. Snow late Friday night
changing to rain by late Saturday morning into the afternoon,
with the possibility at KSWF that a wintry mix could linger. CHC
brief period of freezing rain and sleet Sat morning. LLWS
possible late. S wind gusts 15-20 KT Saturday.
.Saturday night...MVFR or lower likely in rain. SW G20-25KT. LLWS
likely.
.Sunday...MVFR or lower likely in morning rain. CHC VFR by late
aftn. NW G20-25KT.
.Monday...mainly VFR. North winds 10KT.
&&
.MARINE...
A gale warning remains on all waters today with the storm watch for
tonight being upgraded to a warning. Deep mixing and strong cold air
advection are expected to help wind gusts reach warning criteria for
both periods. Winds subside through the day on Friday as a high
pressure center shifts into the waters.
Sub-advsy conds Fri night will quickly ramp up to SCA with an
increasing sly flow. Winds will likely remain at these levels on
through into Sun night...especially on the ocean. SCA seas on the
ocean may also linger into Mon.
There is the potential for Gale force wind gusts both pre and post
frontal. While the strength of the low level inversion will
determine whether these winds are realized pre frontal...it looks
as if late Sat night into Sun morning is the best chc for it to
occur. Will mention in the HWO.
&&
.HYDROLOGY...
QPF of 1-2 inches liquid equivalent is likely Friday night though
early Sunday night as a frontal system affects the region.
Flooding is not expected to be a concern, with antecedent dry
conditions and any rain falling over an extended period of time.
&&
.CLIMATE...
The coldest air of the season so far is expected today and Friday
with the near record lows Friday morning and near record low high
temperatures for Friday. The following are both sets of records and
the current forecasts for Friday, December 16...
Record/Year Forecast Low
Central Park, NY.... 7/1876 17
Newark, NJ.......... 10/1942 14
LaGuardia, NY....... 13/1951 18
J. F. Kennedy, NY... 15/1961 18
Bridgeport, CT...... 11/1961 14
Islip, NY........... 10/1988 15
The following are the record low high temperatures for the
calendar day and current forecast highs for Friday, December
16...
Record/Year Forecast High
Central Park, NY.... 24/1874 27
Newark, NJ.......... 24/1943 27
LaGuardia, NY....... 26/1962 27
J. F. Kennedy, NY... 29/1963 29
Bridgeport, CT...... 26/1962 26
Islip, NY........... 27/2010 26
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning from 6 PM this evening to 6 AM EST Friday
for CTZ005>012.
Wind Advisory until 6 PM EST this evening for CTZ005>012.
NY...High Wind Warning from 6 PM this evening to 6 AM EST Friday
for NYZ067>075-078>081-176>179.
Wind Advisory until 6 PM EST this evening for NYZ067>075-
078>081-176>179.
NJ...High Wind Warning from 6 PM this evening to 6 AM EST Friday
for NJZ002-004-006-103>108.
Wind Advisory until 6 PM EST this evening for NJZ002-004-006-
103>108.
MARINE...Storm Warning from 6 PM this evening to 6 AM EST Friday for
ANZ330-335-338-340-345-350-353-355.
Gale Warning until 6 PM EST this evening for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...JC/24
NEAR TERM...BC/JC
SHORT TERM...JC
LONG TERM...24
AVIATION...JP/DW
MARINE...JC/24
HYDROLOGY...JC/24
CLIMATE...Hazardous weather outlook, Dec 15, 4:55 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
455 AM EST THU DEC 15 2016
CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
455 AM EST THU DEC 15 2016
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HIGH WIND WARNING.
A VERY COLD AIR MASS WILL REMAIN IN THE AREA THROUGH SATURDAY
MORNING. SUB ZERO WIND CHILLS ARE LIKELY TONIGHT INTO FRIDAY
MORNING. HIGH TEMPERATURES SHOULD REMAIN IN THE 20S...AND LOW
TEMPERATURES TONIGHT WILL FALL TO THE SINGLE DIGITS AND TEENS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>075-176-178-161000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
455 AM EST THU DEC 15 2016
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HIGH WIND WARNING.
A VERY COLD AIR MASS WILL REMAIN IN THE AREA THROUGH FRIDAY NIGHT.
WIND CHILLS APPROACHING ZERO ARE LIKELY LATE TONIGHT.
TEMPERATURES SHOULD REMAIN BELOW FREEZING DURING THIS TIME...WITH
HIGHS BOTH TODAY AND FRIDAY IN THE 20S...AND LOWS TONIGHT IN THE
TEENS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
455 AM EST THU DEC 15 2016
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR GALE FORCE GUSTS LATE SATURDAY NIGHT INTO
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-340-345-161000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
455 AM EST THU DEC 15 2016
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Dec 15, 8:24 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
824 AM EST Thu Dec 15 2016
CTZ005>012-NYZ068-070-071-151500-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
824 AM EST Thu Dec 15 2016
Snow squalls will move across portions of the Lower Hudson Valley
and Southern Connecticut through 10am.
While these snow squalls will be hit and miss and brief. Visibility
may suddenly drop to near zero in localized squalls, creating
whiteout conditions and icy roads. Also, minor accumulations will
be possible.
Special weather statement, Dec 15, 8:54 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
854 AM EST Thu Dec 15 2016
NJZ004-006-103-104-NYZ072-073-075-078>081-176>179-151530-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
NEW YORK (MANHATTAN)-BRONX-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
854 AM EST Thu Dec 15 2016
Snow squalls will move across portions of the Northeast NJ, New
York City, and Long Island through 1030am.
While these snow squalls will be hit and miss and brief. Visibility
may suddenly drop to near zero in localized squalls, creating
whiteout conditions and icy roads. Also, minor accumulations will
be possible.
Special weather statement, Dec 15, 8:55 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
855 AM EST Thu Dec 15 2016
NYZ069-151500-
ROCKLAND-
855 AM EST Thu Dec 15 2016
Snow squalls will move across portions Rockland County through 930
AM.
While these snow squalls will be hit and miss and brief. Visibility
may suddenly drop to near zero in localized squalls, creating
whiteout conditions and icy roads. Also, minor accumulations will
be possible.
Special weather statement, Dec 15, 10:28 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New York NY
1028 AM EST THU DEC 15 2016
NYZ078-080-081-177-179-151600-
Northwest Suffolk-Northern Nassau-Southeast Suffolk-Southern
Nassau-Southwest Suffolk-
1028 AM EST THU DEC 15 2016
...A SNOW SQUALL WILL AFFECT NASSAU AND WESTERN SUFFOLK COUNTIES...
At 1027 AM EST, snow squalls were located over portions of
western Suffolk and Nassau Counties, moving southeast at 30 mph.
Visibility may suddenly drop to near zero in localized squalls,
creating whiteout conditions and icy roads. Also, minor
accumulations will be possible.
LAT...LON 4058 7368 4070 7373 4075 7370 4078 7375
4077 7376 4088 7379 4087 7380 4088 7380
4093 7374 4092 7372 4086 7376 4085 7376
4086 7366 4092 7358 4088 7289 4084 7289
4088 7279 4086 7251 4082 7253 4064 7312
TIME...MOT...LOC 1527Z 306DEG 27KT 4069 7299
BCStrong Wind, Southern New London
- When
- December 15, 12:00 PM EST to 11:00 PM EST
- Where
- Southern New London forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Near New London, a mesonet station measured a wind gust up to 53 mph at 1:09 pm. At 9:41 pm, another mesonet station near Mystic reported a wind gust up to 52 mph.
Strong Wind, Southern Fairfield
- When
- December 15, 1:00 PM EST to 3:00 PM EST
- Where
- Southern Fairfield forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
At 1:49 pm, a mesonet station near Stamford reported a wind gust up to 51 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Mexico, December 15 to 17, 20162 deaths · 12 injured · $420,000 · 69 kt wind · 27 events
- High Wind and Dense Fog in California, December 15 to 17, 20161 death · $43,000 · 74 kt wind · 6 events
- Winter Weather in Indiana, December 15, 20161 death · 3 events
- Strong Wind in New York, December 15, 2016$280,000 · 6 events
- Winter Weather in New York, December 15, 20167 injured · 2 events
- Blizzard in New York, December 15, 2016$100,000 · 1 event
- High Wind and Strong Wind in Massachusetts, December 15 to 16, 2016$29,000 · 56 kt wind · 17 events
- High Wind in California, December 15 to 16, 2016$40,000 · 56 kt wind · 3 events
- Winter Weather in Pennsylvania, December 15, 20163 injured · 1 event
- Blizzard and Winter Storm in South Dakota, December 15 to 17, 201624 events
- Winter Storm and Damaging Winds in Utah, December 15 to 17, 201664 kt wind · 22 events
- High Wind in Wyoming, December 15, 201621 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 663002, 663001.